68027members
358119posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Joint and muscle pain

21 REPLIES 21
Highlighted
Member

Re: Joint and muscle pain

Hi alibobs,

I live in Portugal. There’s no reason why you couldn’t access excellent NHS treatment out here if you become a resident (easy) before the end of December. Please email me if I can help you at all. Kathymorgan248@gmail.com. I have had such good treatment here in specialist (NHS) hospital in Coimbra, renowned for being a leading teaching hospital in Western Europe 

Highlighted
Member

Re: Joint and muscle pain

Most of the ladies I know in similar situation don’t seem to have any after effects, so I was beginning to think I was in the minority! I go to bed each night thinking maybe tomorrow things won’t hurt quite so much next day.....

Highlighted
Member

Re: Joint and muscle pain

Alibobs, that's awful. I was under the impression that the oncology team would also keep me under review and that alternative meds would be possible if the side effects got too bad. Would your GP refer you back to the hospital?

Highlighted
Member

Re: Joint and muscle pain

Tait I'm sorry you are having similar problems. Although I do find it reassuring to know I'm not the only one. Ah well I suppose we should be thankful we are here. Tomorrows a new day let's hope we all have a better one💗💗

Highlighted
Member

Re: Joint and muscle pain

Hi CMG.. I dont have a medical team as such as was discharged from them last year I think. Just have yearly mammos and bi annual dexa scan now. But when I did mention the problems that I think are attributed to anastrozole to my GP she just batted it away saying she didnt think it was.

Highlighted
Member

Re: Joint and muscle pain

Similar story.....I’m 17 months post lumpectomy/node clearance, chemo and RT and suffer chronic pain in both shoulders, neck & lower back, and daily headaches. Really don’t know what’s causing it all.  Tried stopping Anastrozole for 3 weeks and nothing changed, so can’t really pin the blame on that.  I’m wondering if it’s related to the herceptin treatments which have recently finished, but who can tell!

Highlighted
Member

Re: Joint and muscle pain

I'm so sorry to hear that. What do your medical team say about the problems? 

Sympathise with you about the Brexit fiasco too. 🤷‍♀️ who knows what's going on 

Highlighted
Member

Re: Joint and muscle pain

2.5 years in following lumpectomy; sentinel node removal and radiotherapy, I have been on anastrozole since after my op.  Suffered constant foot pain, muscle aches in my legs, frozen finger and thumb joint on the opposite side to my op and as of late terrible shoulder pain on the op side. I also have breast pain near my scar. I try to keep active, eat the right stuff and I also now have osteopenia from the anastrozole.

I'm fed up but scared to change or stop the meds.  Our plans to emigrate are now in tatters too with caronavirus and the new Brexit regs.  We simply would not have enough pension, once I can retire, to afford private health care and prove we have enough to live on to allow us to live there permanently. Another 7.5 years of this? Totally brassed off, just saying!!

Highlighted
Member

Re: Joint and muscle pain

Ah, I see. That makes sense, thanks for clarifying 🥰

Highlighted
Member

Re: Joint and muscle pain

My breast nurse sent me a email and I had to click on a link to open the physio  app . 

Highlighted
Member

Re: Joint and muscle pain

Hi cambo55

Thank you, I've had a look but it won't let me in because I don't have a programme code. 

But thank you anyway, I'll keep searching for something suitable and give my breast care nurse a call if it doesn't ease up xx

Highlighted
Member

Re: Joint and muscle pain

15 exercises are on the physio app 

Highlighted
Member

Re: Joint and muscle pain

A4BDB6C9-3267-44DC-BD99-C3E1C171035E.png

 this is the app my breast nurse sent me 

Highlighted
Member

Re: Joint and muscle pain

Hi cambo55

I've just started Anastrozole and am experiencing shoulder pain on the same side as my operation. (Lumpectomy and further op for axillary clearance). 

Not sure if it's due to the medication or just being put into an awkward position for my radiotherapy planning.

Wondered if you could tell me which physiotherapy app you have been sent for the shoulder crunching etc

Hope things start to improve for you soon 🤞

 

Highlighted
Member

Re: Joint and muscle pain

3weeks later neck pain .I have had tingling sensation in hands , feet from when I had chemo, even wakes me up through the night .

Highlighted
Member

Re: Joint and muscle pain

I’m on letrozole too been in it since January this year , but just as I was finishing my radiotherapy in feb started with lower back pain and then 3 weeks later pain .My consultant has told me to stop taking it for 6 weeks but the pain is still there , but I do suffer already from osteoporosis and osteoarthritis.

I had a MRI scan on my spine 2 weeks ago and a dexa bone scan on Wednesday. 
I’m due a telephone consultation on Wednesday from my consultant.

Ive also been sent a physio app to see if that helps with my shoulder crunching and tightness in my armpit .

Highlighted
Member

Re: Joint and muscle pain

Hi I’m in similar situation to you, in agony with both shoulders and upper arm pain day and night which started at the end of chemo. Pain killers and ibuprofen gel do nothing for the pain.  I had steroid shot into one shoulder and got immediate relief for 5 months until it wore off, but other arm has had lymph nodes removed so can’t do anything with it. If you do happens to find something which works be sure to let me know!

Highlighted
Member

Re: Joint and muscle pain

Am on letrozole I was fine for a few months but now on painkillers and ibruprofen gel shoulder semi frozen. Mornings are worst . On this another 9 years so trying to find out ways of improving joint situation hands also bad - and not the side I had surgery . That arm has lymphodoema .... 

Highlighted
Member

Re: Joint and muscle pain

Hi Rosem

I too have joint pain, fingers, elbows, knees & hips. My chemo finished in December and I wondered if it was a late side effect (pain started in March), spoke to a chemo nurse who said it wasn’t anything to do with chemo and it sounded like rheumatoid arthritis! Had a blood test as my gp also thought it sounded like r.a, the blood test showed a possibility of lack of vitamin b12 but I need another blood test to check this but because of Covid they don’t want me going to the surgery. 
First thing in a morning I can’t bend my fingers and I hobble about a bit but once I get moving it eases. I wondered if I should take some kind of supplement but not sure. I’m not on any medication apart from Thyroxine for my under active thyroid.

If it’s not one thing it’s another 🙁

Highlighted
Member

Re: Joint and muscle pain

rosem

I haven't tried (I am on letrozole, slightly different, but similar joint pain side effect.)  Only because my oncologist said that omega 3 or any fish oil wasn't worth it whilst on letrozole.  I confess I didn't ask any further questions, and assumed (perhaps wrongly) that the effect of letrozole in inhibiting oestrogen was so complete that any supplements wouldn't work.  It will be interesting to hear from Jaybro after she has been on her supplements for longer.

xx

Highlighted
Member

Re: Joint and muscle pain

Hi Rosem

 

Yes and it’s a ‘special’ omega 3 oil taken directly from the algae the fish dine on, thus eliminating the poor fish from the chain. I’ve noticed no change but it is early days. In the meantime, being in agony, I saw my GP who’s sent me for a raft of blood tests that might indicate causes, rather than just blaming the anastrozole (or zometa infusion). His view was that chemotherapy and hormone therapy may trigger auto-immune responses that actually cause the joint and muscle pain and there’s no need to put up with it. I’m awaiting the results (and trying acupuncture) before giving up in despair!

Highlighted
Member

Joint and muscle pain

Has anyone tried omega 3 capsules to help with joint and muscle pain from anastrozole, and if so, has it helped. Thanks x